MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC SELF-RETAINING SCREWDRIVER FOR LOCKING SCREW; TRAY,SURGICAL INSTRUMENT

WRIGHTS LANE SYNTHES USA PRODUCTS LLC SELF-RETAINING SCREWDRIVER FOR LOCKING SCREW; TRAY,SURGICAL INSTRUMENT
Catalog Number 387.284
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Patient Involvement (2645)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
No patient involvement was reported.Lot number provided, 8097, is supplier lot.Synthes lot number is 4727743.Device is an instrument and is not implanted/explanted.Initial reporter is synthes sales consultant.A review of the device history records has been requested.Subject device has been received and is currently in the evaluation process.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that during a field inventory inspection on july 2, 2018, a self-retaining screwdriver for locking screw was found to have a broken tip.There was no patient involvement.This report is for one (1) self-retaining screwdriver for locking screw this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Device history records review was completed for part# 387.284, lot# 4727743.Supplier: (b)(4).Release to warehouse date: feb 24, 2004.No non-conformance reports were generated during production.The material was reviewed, and the hardness value was confirmed to meet the specification with no (relevant) non-conformance noted.Review of the device history records showed that there were no issues during the manufacture of the product that would contribute to this complaint condition.: product development investigation was completed.The screwdriver (part # 387.284, lot # 4727743, mfg 24-feb-2004) was received at us customer quality with two of the sharp edges of the tip broken off.There are no other visual defects on the screwdriver.This is consistent with the reported complaint condition, thus confirming the complaint.Dimensional analysis was completed, the outer diameter the shaft distal from the tip measured 4.48 mm.This is within specification of 4.46 to 4.50 mm, based on the relevant drawing.The outer diameter of the shaft at the distal tip close to the fracture point measured 3.35 mm.This is within specification of 3.30 to 3.38 mm, based on the relevant drawing.The complaint condition is confirmed as the screwdriver (part # 387.284, lot # 4727743) was received with two of the sharp edges of the tip broken off.There is no indication that a design or manufacturing issue contributed to the complaint.While no definitive root cause could be determined it is possible that the device encountered unintended forces (such as being dropped, struck off axis or damaged during sterile processing).No new malfunctions were observed during the course of this investigation.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Corrected data: lot#, serial #.Mfr site: manufacturing facility and address.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SELF-RETAINING SCREWDRIVER FOR LOCKING SCREW
Common Device Name
TRAY,SURGICAL INSTRUMENT
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7728869
Report Number2939274-2018-53109
Device Sequence Number11029147
Product Code FSM
UDI-Device Identifier10705034770970
UDI-Public(01)10705034770970
Combination Product (Y/N)N
Initial Reporter StateNH
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/02/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number387.284
Device Lot Number4727743
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/27/2018
Initial Date Received by Manufacturer 07/02/2018
Supplement Date Received by Manufacturer09/07/2018
Initial Report FDA Received Date07/27/2018
Supplement Report FDA Received Date09/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1